Some remarks on topologically semiprime ideals. (English) Zbl 0546.22005

This paper is concerned with topological generalizations of the intersection properties of prime ideals for algebraic semigroups. An ideal of S, a topological semigroup, is said to be topologically semiprime if it fails to intersect those compact monothetic sub- semigroups which it does not contain. Then the main result is: An ideal of a compact semigroup is topologically semiprime if and only if it is an intersection of open completely prime ideals.
Reviewer: N.Backhouse


22A15 Structure of topological semigroups
Full Text: EuDML


[1] A. H. Clifford, G. B. Preston: The algebraic theory of semigroups. vol. I, Amer. Math. Soc., Providence, R.I. (1961). · Zbl 0111.03403
[2] K. Numakura: Prime ideals and idempotents in compact semigroups. Duke Math. J. 24 (1957), p. 671-680. · Zbl 0218.22004
[3] K. Numakura: On q-ideals in compact semigroups. Czechoslovak Math. J. 24 (103), (1978), p. 312 - 323. · Zbl 0394.22004
[4] K. Numakura: Closedness of q-ideals in a compact and totally disconnected semigroups. Proc. Japan Acad., 54, (1978), p. 239-242. · Zbl 0401.22006
[5] M. Petrich: Introduction to semigroups. Merrill Research and Lecture Notes, A. Bell& Howell Co. (1973). · Zbl 0321.20037
[6] Š. Schwarz: Prime ideals and maximal ideals in Semigroups. Czechoslovak Math. J. 19 (1969), p. 72-79. · Zbl 0176.29503
[7] Š. Schwarz: Semigroups containing Maximal ideals. Math. Slovaca 28 (1978), p. 157-168. · Zbl 0378.20047
[8] K. P. Shum C. S. Hoo: On compact N-semigroups. Czechoslovak Math. J. 24 (99), (1974), p. 552-562. · Zbl 0332.22003
[9] K. P. Shum P. N. Stewart: Completely prime ideals and idempotents in mobs. Czechoslovak Math. J. 26 (101), (1976), p. 211-217. · Zbl 0339.22002
[10] K. P. Shum: Group ideals in a semigroup of measures. Semigroup Forum 22 (1981), p. 325-329. · Zbl 0472.28005
[11] K. P. Shum: On compressed ideals in topological semigroups. Czechoslovak Math. J. 25 (100), (1975), p. 261-273. · Zbl 0316.22004
[12] F. Sioson: Ideals in (m + 1)-semigroups. Annali di Math. Pura et appl., 68, (1965), p. 161-200. · Zbl 0135.03502
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.